Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 19, 2014, 04:11:01 PM

Login with username, password and session length


Members
  • Total Members: 24258
  • Latest: ter353
Stats
  • Total Posts: 649898
  • Total Topics: 49602
  • Online Today: 190
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 163
Total: 168

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Input on 5-HTP, Sam-e or similar Mood enhancers.  (Read 2946 times)

0 Members and 1 Guest are viewing this topic.

Offline brknimmortal

  • Member
  • Posts: 13
Input on 5-HTP, Sam-e or similar Mood enhancers.
« on: May 06, 2011, 02:44:18 PM »
Hello everybody,

I am inquiring to see if anybody has any experience taking any of these supplements, and if they see an improvement in mood.

I know some of you prefer taking Lexapro and similar medications(I respect that), but my personal preference is more of the natural route when it comes to antidepressants. 


Thank you.


Edwin   

Offline brknimmortal

  • Member
  • Posts: 13
Re: Input on 5-HTP, Sam-e or similar Mood enhancers.
« Reply #1 on: May 18, 2011, 07:27:55 PM »
Bummer, guess nobody knows lol.
 :P


Offline mecch

  • Member
  • Posts: 12,161
  • red pill? or blue pill?
Re: Input on 5-HTP, Sam-e or similar Mood enhancers.
« Reply #2 on: May 18, 2011, 08:27:26 PM »
Certain herbs don't play well with certain HAART components.  Some others are not recommended for HIV+ who do not take HAART.

Course you are talking about molecules so maybe you could run it by a more holistic type medical doctor???
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Betelgeuse

  • Member
  • Posts: 163
Re: Input on 5-HTP, Sam-e or similar Mood enhancers.
« Reply #3 on: June 16, 2011, 02:58:17 AM »
To the OP,

I don't know if Provigil (Modafinil) has any effect on 5-HTP, but I've taken it for my shift work sleep disorder.  It has a nice side effect as a mood-enhancer.

I know Provigil isn't contraindicated for patients taking antiretrovirals, but it might be worth it to ask about it.  Of course, asking for it for this purpose would probably mean you'd be asking to be prescribed a medication for off-label use. 

This medication does not fall under the category or an antidepressant or an SSRI, but it's not the natural path you're seeking.
04/19/11 - Diagnosed positive
04/29/11 - CD4 188 @ 12.5% / VL 18k
05/03/11 - CD4 171 @ unk% / VL 7k
06/04/11 - Start Truvada/Isentress
07/11/11 - CD4 not tested / VL UD
09/07/11 - CD4 252 @ unk% / VL UD

Offline larry58

  • Member
  • Posts: 4
Re: Input on 5-HTP, Sam-e or similar Mood enhancers.
« Reply #4 on: July 04, 2011, 03:16:23 PM »
I'm impressed with what I've read about Sam-e but it's expensive. My workouts at the gym are really important but I have to take a Pre-Workout drink to get me out the door & FAST TWITCH by CytoSport is what I use. One or more of it's ingedients "promotes the internal production of Sam-e" All I can say is that my workout days are always good and this formula doesn't give me the jitters or carve off weight like other supplements and it's also not geared toward androgen boosting effects.   5-HTP is something my sister-in-law takes and she likes it partially because it's an appetite suppressant, and she says it helps her mood. My appetite is often already suppressed, so I can't take it.   That's my input. We're both 58 years old. I believe that exercise is essential. I'm not able to do the long distance running I used to do but I'd like to get back into running. The endorphins would kick in and I'd get a runner's high every time. Maybe I'll put that thread out there tomorroe. 

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.